Previous |  Up |  Next


Navier-Stokes equations; periodic solutions; existence of generalized solutions; nonlinear operator equation; variational formulation; equations of magnetohydrodynamics; Galerkin method; Brouwer fixed point theorem
The existence of a periodic solution of a nonlinear equation $z' + A_0z + B_0z=F$ is proved. The theory developed may be used to prove the existence of a periodic solution of the variational formulation of the Navier-Stokes equations or the equations of magnetohydrodynamics. The proof of the main existence theorem is based on Rothe method in combination with the Galerkin method, using the Brouwer fixed point theorem.
[1] J. Nečas: Application of Rothe's method to abstract parabolic equations. Czechoslovak Math. J. 24 (1974), p. 496-500. MR 0348571 | Zbl 0311.35059
[2] J. Kačur: Application of Rothe's Method to Nonlinear Equations. Mat. čas. 25 (1975), p. 63-81. MR 0394344
[3] J. Kačur: Method of Rothe and Nonlinear Parabolic Boundary Value Problems of Arbitrary Order. Czechoslovak Math. J. 28 (1978), p. 507-524. MR 0506431
[4] K. Rektorys: The method of Discretization in Time and Partial Differential Equations. D. Reidel Publishing Company, Holland a SNTL Praha 1982. MR 0689712 | Zbl 0522.65059
[5] R. Temam: Navier-Stokes Equations. Theory and Numerical Analysis. North-Holland Publishing Company - Amsterodam, New York, Oxford 1977. MR 0609732 | Zbl 0383.35057
[6] O. Vejvoda, al.: Partial Differential Equations. Time Periodic Solutions. Sijthoff Noordhoff 1981.
[7] J. L. Lions: Quelques méthodes de résolution des problèmes aux limites non linéaires. Dunod, Paris 1969. MR 0259693 | Zbl 0189.40603
[8] D. Lauerová: Proof of existence of a weak periodic solution of Navier-Stokes equations and equations of magnetohydrodynamics by Rothe's method. (Czech.) Dissertation, Praha 1986.
Partner of
EuDML logo